A Case of Generalized Seizure after Toxic Epidermal Necrolysis
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Toxic epidermal necrolysis (TEN) is a severe mucocutaneous adverse reaction characterized by extensive necrosis and epidermal detachment involving more than 30% of the body surface area (BSA). It is commonly triggered by antiepileptics, sulfonamide antibiotics, and non-steroidal anti-inflammatory drugs. A 22-year-old female without any underlying medical history presented with painful multiple erythematous bullae and plaques of varied sizes throughout the body for 1 day. On the second hospitalization day (HD), the bullae progressively coalesced, leading to epidermal detachment involving 60% of the BSA. On the fifth HD, the patient had a tonic–clonic seizure with eyeball deviation for 5 minutes. She was transferred to the intensive care unit (ICU) and administered lorazepam 4 mg and levetiracetam 1,500 mg. Brain computed tomography, magnetic resonance imaging, and cerebrospinal fluid examination showed no abnormalities. Although the patient had delirium and additional seizures while in the ICU, her condition improved without any complications after 5 weeks of inpatient treatment. Several complications of TEN such as dehydration, malnutrition, sepsis, and ophthalmic and pulmonary complications have been reported; however, seizures have not been reported yet. Herein, we report a case of seizure in a patient during treatment for TEN.
Abstract
Toxic epidermal necrolysis (TEN) is a severe mucocutaneous adverse reaction characterized by extensive necrosis and epidermal detachment involving more than 30% of the body surface area (BSA). It is commonly triggered by antiepileptics, sulfonamide antibiotics, and non-steroidal anti-inflammatory drugs. A 22-year-old female without any underlying medical history presented with painful multiple erythematous bullae and plaques of varied sizes throughout the body for 1 day. On the second hospitalization day (HD), the bullae progressively coalesced, leading to epidermal detachment involving 60% of the BSA. On the fifth HD, the patient had a tonic–clonic seizure with eyeball deviation for 5 minutes. She was transferred to the intensive care unit (ICU) and administered lorazepam 4 mg and levetiracetam 1,500 mg. Brain computed tomography, magnetic resonance imaging, and cerebrospinal fluid examination showed no abnormalities. Although the patient had delirium and additional seizures while in the ICU, her condition improved without any complications after 5 weeks of inpatient treatment. Several complications of TEN such as dehydration, malnutrition, sepsis, and ophthalmic and pulmonary complications have been reported; however, seizures have not been reported yet. Herein, we report a case of seizure in a patient during treatment for TEN.
참고문헌 (10)
- Bastuji-Garin S, "Clinical classification of cases of toxic epidermal necrolysis, Stevens-Johnson syndrome, and erythema multiforme", Arch Dermatol, 129, pp.92~96 (1993)
- Goldsmith LA, "Fitzpatricks dermatology in general medicine" (2012), McGraw-Hill Education
- Lee HY, "Long-term complications of Stevens-Johnson syndrome", toxic epidermal necrolysis(SJS, TEN necessitates multidisciplinary follow-up, pp.Br J Dermatol, 2017[DOI]
- Wolfram Hoetzenecker, "Toxic epidermal necrolysis", F1000Research, 5, pp.951~ (2016), F1000 Research Ltd[DOI]
- Harr T, "Toxic epidermal necrolysis and Stevens-Johnson syndrome", Orphanet J Rare Dis, 5, pp.39~ (2010)
- Goldenberg MM, "Overview of drugs used for epilepsy and seizures: etiology, diagnosis, and treatment", P T, 35, pp.392~415 (2010)
- Raffaele Nardone, "Acute Symptomatic Seizures Caused by Electrolyte Disturbances", Journal of Clinical Neurology, 12(1), pp.21~33 (2016), 대한신경과학회[DOI]
- Maguire J, "Stress, seizures, and hypothalamicpituitary-adrenal axis targets for the treatment of epilepsy", Epilepsy Behav, 26, pp.352~362 (2013)
- Ruffmann C, "Epileptogenic drugs : a systematic review", Expert Rev Neurother, 6, pp.575~589 (2006)
- Shi J, "Moxifloxacin induced seizures-a case report", Iran J Public Health, 43, pp.1291~1294 (2014)
